Illinois, 2004Damaging Wind in Illinois, June 12, 2004
June 12, 2004 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 12, 3:40 AM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 12, 3:40 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
440 AM CDT SAT JUN 12 2004
COMPLEX FCST FOR THIS MRNG AND THROUGHOUT THE FCST. THE CONVECTIVE
EVOLUTION OVER THE NEXT 2 OR 3 DAYS IS HARDLY CLEAR AND IS
COMPLICATED BY FEEDBACK ISSUES WITH THE NWP MODELS.
IN THE SHORT TERM...THE MODELS ARE PRETTY CLUE-LESS WITH REGARDS TO
THE MCS OVR WRN MO/SE KS ATTM. A 25-30 KT SWLY LLJ IS FEEDING SOME
VERY UNSTABLE AIR INTO THIS ACTIVITY ALG THE SW FLANK WHERE THE
STGST CONVECTION RESIDES. BUT FOR THAT MATTER...UNSTABLE AIR WITH
MUCAPES OF 1500-2500 J/KG AND SIS OF -4 TO -6 COVERS MOST OF THE
CWFA. OUTFLOW FM THE EARLIER CONVECTION OVER NW MO HAS ALREADY
PUSHED WELL SE OF MID MO...AND IT APPEARS THAT THIS COMPLEX SHUD
GRADUALLY WKN THIS MRNG AND MOVE SEWD ALG THE BNDRY. ELSEWHERE SCT
TSRA HAVE DVLPD WITHIN AFOREMENTIONED LLJ AXIS FM STL AREA
SOUTHWARD. BOOSTED POPS INTO THE LIKELY CAT THIS MRNG OVER CNTRL MO
WITH SCT COVERAGE ELSEWHERE. THINK MOST OF THIS PCPN WILL
DIMINISH/DSIPT BY 15-16Z...WITH CHC OF REDEVELOPMENT THIS AFTERNOON
AS THE AIRMASS HEATS UP AND GETS VERY UNSTBL...BOTH PULSE-TYPE STRMS
AND MAYBE MORE ORGANIZED STRMS ALG ANY RESIDUAL BNDRYS. THE ONGOING
PCPN CREATES HEADACHES FOR TEMPS TDA. IF THE CLOUDS THIN AS
EXPECTED LATER THIS MRNG...THEN THE FCST TEMPS SHUD BE
REALIZED...HOWEVER IF DEBRIS CLOUDS HANG ON LONGER THEN I MAY BE A
BIT WARM.
ANTICIPATING ANOTHER FWD PROPAGATING MCS TO DEVELOP SOMEWHERE FROM
CNTRL KS NWD INTO SRN NEB THIS AFTERNOON. INITIALLY THIS SHUD BE
SCT STORMS THEN DEVELOP INTO A LINEAR SYSTEM AND MOVE EWD TNGT ACRS
THE REGION IN CONCERT WITH THE MIGRATING SHRTWV AND VEERING LLJ.
SUNDAY DAYTIME IS A TOSS-UP. VERY WARM AND UNSTABLE AIR...PSBL
RESIDUAL BNDRYS FM THE MCS...DSIPTING DEBRIS CLOUDS. I KEPT POPS IN
THE CHANCE RANGE AND KEPT TEMPS PRETTY WARM.
MDL CONSENSUS IS THAT A BNDRY SHUD LIE INVOF OF SRN IA/XTRM NRN MO
BY EARLY SUN EVNG. VERY WARM AND UNSTABLE AIR WILL RESIDE SOUTH OF
THE FNT. EXPECT TSRA TO DEVELOP IN ITS VCNTY LATE AFTERNOON INTO
EARLY EVENING AND ORGANIZE INTO ONE OR MORE MCS. THESE SHOULD MOVE
E/SEWD AND AFFECT AREAS ALG AND NORTH OF THE I-70 COORIDOOR. FROM
MONDAY AND BYD THE FCST HAS SIDE WITH THE ETA MODEL KEEPING THE
SYNOPTIC SCALE CDFNT NORTH OF THE AREA. THE GFS IS SUFFERING FM A
GREAT DEAL OF FEEDBACK...AND THUS THE SFC PRES SYSTEMS AND BNDRY PSN
LOOK UNREALISTIC. IT HAS BEEN SHOWING THIS SAME TENDENCY FOR THE
LAST WEEK OR SO...PREDICTING FROPAS IN ERROR SVRLS TIMES. IT IS
UNCLEAR WHEN THE REAL CDFNT WILL FINALLY MAKE IT INTO THE MID MS
VLY. THERE IS GROWING CONSENSUS THAT IT MAY BE MID-LATE WEEK.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE
.IL...NONE
GLASS
Hazardous weather outlook, Jun 12, 5:32 AM CST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
632 AM CDT SAT JUN 12 2004
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-131100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
632 AM CDT SAT JUN 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AS
WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION.
WHILE THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT THE DAY...THE
GREATEST RISK FOR SEVERE WEATHER WILL BE TONIGHT. ONE OR MORE
COMPLEXES OF THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
CENTRAL PLAINS DURING THE LATE AFTERNOON AND EVENING....AND MOVE
EASTWARD INTO THE REGION TONIGHT. THESE STORMS WILL BE CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY
RAINFALL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE ACTIVE PATTERN WILL CONTINUE ON SUNDAY AND MONDAY ACROSS
THE REGION WITH A CONTINUED RISK OF SEVERE THUNDERSTORMS. THE
COMBINATION OF VERY WARM AND UNSTABLE AIR ENTRENCHED ACROSS THE
MISSISSIPPI VALLEY REGION...ALONG WITH MIGRATING UPPER LEVEL
DISTURBANCES...WILL RESULT IN SEVERAL ROUNDS OF THUNDERSTORMS FROM
LATE SUNDAY THROUGH MONDAY. THE MAIN SEVERE WEATHER THREAT FROM THESE
STORMS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY
RAINFALL.
THERE IS A CHANCE OR SLIGHT CHANCE FOR THUNDERSTORMS DURING THE
PERIOD FROM TUESDAY THROUGH THURSDAY NIGHT. THIS PERSISTENT
THUNDERSTORM THREAT IS DUE TO THE COMBINATION OF AN UNSTABLE
SUMMERTIME AIRMASS...AND A SERIES OF WEAK UPPER LEVEL DISTURBANCES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT MAY BE NEEDED
TONIGHT.
GLASS
Thunderstorm Wind, Randolph
- When
- June 12, 6:05 AM CST
- Where
- Randolph County, Sparta
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 38.117, -89.700
An early morning thunderstorm caused scattered wind damage in Sparta. Large tree limbs and a few power lines were down. At least 1000 people lost power for about 4 hours.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, June 12 to 13, 20042 injured · $575,000 · F3 · 62 events
- Flash Flooding and Hail in Missouri, June 12 to 13, 2004$5.7 million · 2.5 in hail · 50 events
- Damaging Wind in Missouri, June 12, 20041 death · 70 kt wind · 1 event
- Flash Flood and Hail in Nebraska, June 12, 2004$4.6 million · 2 in hail · 20 events
- Tornado and Hail in Tennessee, June 12 to 13, 2004$284,000 · F1 · 18 events
- Hail and Damaging Winds in Kansas, June 12, 2004$1.0 million · 1.75 in hail · 6 events
- Hail and Damaging Winds in Texas, June 12, 2004$766,000 · 1.75 in hail · 11 events
- Hail and Damaging Wind in Texas, June 12, 2004$675,000 · 2.75 in hail · 11 events
- Hail in Kansas, June 12, 2004$645,000 · 1.75 in hail · 5 events
- Flash Flooding in Indiana, June 12, 2004$538,000 · 7 events
- Flooding in West Virginia, June 12, 2004$500,000 · 2 events
- Flash Flood in Kentucky, June 12, 2004$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402277.